BACP Registered member

Sandra Dean – Registered Member


Recent Tweets

Follow Me on Twitter

Powered by Twitter Tools

Categories


Design and hosting by
FrenchDuck Digital

fdlogo2016


Uh Oh no wonder my moods have been all over the place again! We simply MUST look after our mental health! Sometimes, that includes medications, group analysis…

For the last few months my moods have been all over the place – up, down and driving me round the bend, but why? I’ve written two memoirs about my slow recovery journey from Borderline Personality Disorder (BPD), depression and Obsessive Compulsive Disorder (OCD), sharing how I have been helping myself and feeling better and better all the time, but then it all stopped.

I thought I was a failure again – a fraud who said I was better than I really was. I felt bad – depression lashing my brain like the waves of a storm lash a ships hull at sea. I began the eighteen month process of ‘group analysis’ a few weeks back and since starting, I have felt even worse. I feel like I cannot be bothered to talk about my problems before I go and then I get there and talk for fifteen minutes about so many things no-one can keep up with my story or what I was trying to say in the first place. With eight of us in the group, we do not all get to speak each week, and that can be tough for everyone. Even if we do speak, it can feel like we’ve spoken to long, haven’t been fair to the others and all sorts, but that’s what it’s all about, getting on with others’ and dealing with all the emotions brought about by others. I shall continue to go.

I have been getting ‘scatty’ as well lately, forgetting what I was doing a minute ago sometimes. I’ve sometimes felt good, sometimes bad. The crying began again, and emotional instability over the smallest of things, including rage and anger.

I thought I was over all of that. The realisation I have taken two steps backwards in my recovery has saddened me and that sadness has perpetuated the circle of depression and other moods.

I’ve been getting my life back together at the same time, living alone, happy in my own company, fostering cats and adopting my lovely boy, Titus, the black and white 14 pound cat. I’ve been washing up, cleaning and have a nice home, generally keeping tidy, and I have not been getting paranoid, and then lately it’s all been going to pot.

As I write this, I am in a tidy home again, but last week I was ashamed when I brought my mum and dad round briefly on the way to somewhere, when it was a total mess. Dad said “Don’t worry about that, you live alone, so you can have your house however you want it, you have no-one else to please.” I thought that was a generous comment which did ease my conscience, as it is true after all.

I digress… So, I’ve been dancing round the room one minute, excited like a child, then fuming the next, sobbing the next and having the odd binge drink again. Then…

Two nights ago, as I was taking my medications (25mg Citalopram, 25mg Quetiapine and 50mg Thyroxine) I realised something. There are no 5mg tablets for Citalopram, and I should be on either 20mg or 30mg, but I’d reduced it from 30 to 20 with bad results, so had gone down the middle and chosen 25mg for myself, desperate to ‘get off the meds’. I didn’t write to my psychiatrist about it, so I have been getting just 20mg for a while on my prescription. So, I take one 20mg Citalopram tablet, then bite a quarter (5mg) from a second 20mg tabet to get my 25mg. I put the rest of the pill in a pot for the next day. The following night I have been taking the rest of that tablet and no more… Get it? Well, it’s taken me months to realise myself and I cannot believe I have been so slack about it. Chris was annoyed yesterday when I told him, and he began to lecture me but I told him to stop as it was pointless – I know I have been a fool. No wonder I’ve been up and down, just as my anti-depressants dosage has been!

So Chris is now making me use one of those one week pill pots, where each day has a separate labelled section, so I can sort all the pills out for a whole week and just take them from the pot each day for that day.

Simples! As those fab little meercats say on TV…

So, my message? Do NOT play with your medications, take them properly or you may suffer the consequences as I have.

I just hope now that it is just the combination of the new therapy, some very stressful events this year and the fact that I haven’t been taking my medications properly that I have been feeling bad, and that, by taking them regularly again, I will be back to myself.

I realise that it isn’t all about getting off the medications, it’s about having a life worth living, and if life is better with meds, then that is what I shall continue to do – for now anyway…

As well as my counselling skills course at college going well (first role play assessment a week ago which I passed), winning dads employment tribunal a few weeks ago, dad finishing his triple heart bypass rehabilitation course two weeks ago, and being allowed my first current account at the bank since my bankruptcy nearly eight years ago, there are lots of positives. So I shall continue to concentrate on those positives, and take my focus off the negatives. And I shall continue to be mindful of how I am feeling, how others are feeling, what is happening around me and living ‘in the moment’ not in the past.

Take care,

Amanda 🙂

 

Share this:
Share this page via Email Share this page via Stumble Upon Share this page via Digg this Share this page via Facebook Share this page via Twitter

2 comments to Uh Oh no wonder my moods have been all over the place again! We simply MUST look after our mental health! Sometimes, that includes medications, group analysis…

  • amandagreenauthor

    Thanks David! I cannot believe I didn’t realise I wasn’t taking my pills properly! But at least I can fix it now. Yes, back to progress for me! Take care you 🙂

  • David

    I’m delighted to hear you won your dad’s tribunal Amanda, you should be proud of yourself. Using a weekly tablet tray is a ‘must’. I use one all the time and worry if I don’t so it every Thursday morning. I’m in the habit of forgetting doses ( usually the evening ones)but have to throw the missed ones away and refresh them all.
    Because I can’t take part in group therapies or have strangers call on me I’ve been signed off now and told I can have an appointment should I decide I need one. That feels great.Using the tray should be you’ll be stable again and less prone to the mood swings and you can go back to showing the fantastic progress you’ve made.
    Huge congratulations on the counselling course
    xxx Hugs Galore xxx

Leave a Reply

You can use these HTML tags

<a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>